Alert archive / Maine / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Apr 24, 2001, 9:11 PM EDT for Oxford County, Maine. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2001, 9:11 PM EDT (01:11 UTC)
- Expired
- Apr 25, 2001, 9:10 AM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
- Area
- Whole counties
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 79 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -146 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KGYX 250114 FFWPWM MEC017-250715- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GRAY ME 911 PM EDT TUE APR 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLOOD WARNING FOR THE FOLLOWING COUNTIES... OXFORD * UNTIL 910 AM EDT WEDNESDAY MORNING THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR THE SWIFT RIVER AT ROXBURY. AT 9 PM THE RIVER WAS AT 6.6 FEET AND WILL RISE ABOVE FLOOD STAGE WHICH IS 7 FEET...BY MIDNIGHT AND WILL CREST BY 6 AM WEDNESDAY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 8:30 PM EDT, 41 minutes earlier.
Area forecast discussion, Apr 24, 8:30 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 830 PM EDT TUE APR 24 2001 BULK OF SHWR ACTVTY THRU F/A THOUGH FEW LINGERING SHWRS SRN NH. WILL GO WITH CLRNG FCST XCPT TO MENTION THE FEW LEFTOVER SHOWERS SRN NH AND WILL BUMP UP OVERNITE MINS A NOTCH BASED ON CRNT TMPS AND BELIEF THAT WINDS WONT GO SLACK OVERNITE. ALSO HAVE ISSUED FLW FOR PEMIGEWASSET RVR IN NH AND WOODSTOCK. GYX...FLW CT/WARNER/ANDROSCOGGIN/KENNEBEC/PEMIGEWASSET RIVERS. ...SCA.
Nearby
Flash Flood Warnings in Maine, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.